Alert archive / Ohio / Wind Advisories in 2010
Wind Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Sep 24, 2010, 12:08 PM EDT for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2010, 12:08 PM EDT (16:08 UTC)
- Expired
- Sep 24, 2010, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS71 KCLE 241608 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1208 PM EDT FRI SEP 24 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-242200- /O.NEW.KCLE.WI.Y.0004.100924T1608Z-100924T2200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1208 PM EDT FRI SEP 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO 45 TO 55 MPH. STRONG WINDS AHEAD OF COLD FRONT WILL CONTINUE THROUGH THE AFTERNOON ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
1 follow-up statement
161 WWUS71 KCLE 242205 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 605 PM EDT FRI SEP 24 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-242315- /O.EXP.KCLE.WI.Y.0004.000000T0000Z-100924T2200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 605 PM EDT FRI SEP 24 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING. A COLD FRONT OVER WESTERN OHIO WILL CONTINUE PUSHING EAST ACROSS THE REGION THIS EVENING. SOUTHWEST WINDS WILL REMAIN GUSTY BETWEEN 25 AND 30 MPH...BUT ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. AFTER SUNSET WIND GUSTS WILL DIMINISH...AND SUSTAINED WINDS ARE EXPECTED TO RANGE BETWEEN 10 AND 15 MPH THROUGH THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Sep 24, 7:06 AM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Sep 24, 7:06 AM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 706 AM EDT FRI SEP 24 2010 .SYNOPSIS... A COLD FRONT OVER THE MIDWEST WILL PUSH EAST ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. A VERY WARM AND WINDY SOUTHWEST FLOW WILL CONTINUE AHEAD OF THE FRONT...THEN TEMPERATURES WILL DROP SIGNIFICANTLY BY SATURDAY...TO SLIGHTLY BELOW NORMAL LEVELS. AN UPPER LOW WILL DEVELOP OVER THE LOWER OHIO VALLEY BY THE END OF THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT ON SCHEDULE FOR ROUGHLY 1830Z AT TOL...2130Z AT CLE AND 0030Z AT ERI...GIVE OR TAKE AN HOUR. JET ALOFT LIFTING NORTHEAST AND THE FRONT IS GETTING STRUNG OUT WITH LESS AND LESS LOW LEVEL CONVERGENCE AND GULF MOISTURE GETTING PINCHED OFF. THE GFS MODEL IS TOO COOL IN THE BOUNDARY LAYER... THE NAM/WRF IS DOING A BETTER JOB CAPTURING THE UNSEASONABLE WARMTH OF THE AIRMASS...BUT EVEN THE NAM CAPE IS PROGGED TO RISE TO ONLY 100 J/KG WITH LI DOWN TO ABOUT -1. MID LEVELS ARE WARM BUT THERE ARE STEEP LAPSE RATES PROGGED BELOW H7. EXPECT DEWPOINTS TO POOL JUST ENOUGH AND WITH THE UNSEASONABLE HEAT I STILL THINK WE WILL EVENTUALLY SEE A SCATTERED TO BROKEN LINE OF THUNDERSTORMS STRUGGLE TO DEVELOP...PROBABLY DEVELOPING WHERE THE TERRAIN IS HIGHER OVER NE OH...BETWEEN THE I-71 AND I-77 CORRIDORS WHILE MAXIMUM HEATING WILL BE OCCURRING. THE CONVECTIVE TEMPERATURE THIS AFTERNOON IS PROGGED TO BE 92F WHICH IS GOING TO BE CLOSE TO THE HIGH TEMPERATURE. THE WIND IS AN ISSUE SINCE THE LOW LEVEL JET IS PROGGED TO REACH 50-55 KNOTS. THE WARM AIRMASS TENDS TO SUPPRESS THE MAXIMUM MIXING... AND WINDS TO OUR WEST PEAKED YESTERDAY IN THE 35 KNOT RANGE. WE COULD SEE A LITTLE STRONGER IN THE DOWNSLOPE AREAS AND NEAR THE LAKESHORE BUT WE WILL LIKELY STAY JUST UNDER WIND ADVISORY CRITERIA. WILL MENTION 40 MPH GUSTS. WILL ALSO HAVE TO MONITOR THE WIND WITH ANY OF THE THUNDERSTORMS THAT MIGHT DEVELOP. FORECAST HIGH TEMPERATURES WILL BE CLOSE TO THE CURRENT FORECAST AND CLOSE TO THE NAM/MET MAX TEMP GUIDANCE...GENERALLY NEAR 90 WITH LOWER 90S POSSIBLE IN THE DOWNSLOPE AREAS...A LITTLE COOLER NEAR TOLEDO WHERE THE FRONT WILL ARRIVE SOONER. RECORD HIGHS A GOOD BET AT CLE AND ERI...PROBABLY MFD...AND CLOSE AT THE OTHER SITES. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... THE FRONT SHOULD MOVE EAST OF THE AREA BY EARLY TONIGHT. THE WIND WILL STILL BE GUSTY FOR A FEW HOURS AFTER THE FRONTAL PASSAGE. COLD ADVECTION IS STRONG TONIGHT AND BY SATURDAY MORNING THE NEXT TROUGH IS PROGGED TO BEGIN TO SWING ACROSS THE EASTERN GREAT LAKES. H8 TEMPERATURE IS PROGGED TO DROP AS LOW AS 2C. THE BOUNDARY FLOW IS WESTERLY AT FIRST AND GRADUALLY BECOMES MORE NORTHWEST. THE INVERSION IS PROGGED TO STAY RELATIVELY SHALLOW AND THERE IS SOME DIRECTIONAL SHEAR. NOT EXPECTING A BIG LAKE EFFECT EVENT BUT MUST INCLUDE A CHANCE OF SHOWERS SATURDAY IN THE PRIMARY SNOWBELT AND THE EAST LAKESHORE OF NE OH/NW PA. IT WILL BE MARKEDLY COOLER ON SATURDAY WITH HIGHS ONLY IN THE 60S. TEMPS COULD BE IN THE 50S MUCH OF THE DAY IN THE SNOWBELT WHERE SHOWERS AND CLOUDS OCCUR. THE SURFACE WIND BEGINS TO VEER MORE TOWARD THE NORTHEAST ON SUNDAY AS THE UPPER LOW BEGINS TO CUTOFF OVER THE MIDWEST AND THE SURFACE LOW BEGINS TO DEVELOP OVER THE TENNESSEE VALLEY. THE HIGH PRESSURE AREA JUST TO OUR NORTH SHOULD CONTROL OUR WEATHER THOUGH. INCREASED DIRECTIONAL SHEAR AND ANTICYCLONIC FLOW SHOULD MINIMIZE THE THREAT OF LAKE EFFECT SHOWERS AND WITH ANY LUCK WE SHOULD SEE SOME SUNSHINE. IT WILL REMAIN COOL THOUGH WITH HIGHS IN THE 60S. NOT SURE HOW FAST THE OVER-RUNNING SHOWERS SPREAD BACK NORTH ON MONDAY. THE FLOW WILL CONTINUE TO VEER MORE TOWARD THE SOUTHEAST OPENING THE DOOR FOR WARMING FROM THE SOUTH...ALMOST ACTING LIKE A WARM FRONT. IF THE RAIN WERE TO HOLD OFF...WE COULD WARM INTO THE LOWER 70S. IF THE RAIN MOVES IN QUICKLY THOUGH...TEMPERATURES COULD BE SUPPRESSED IN THE 60S. WITH THE DOWNSLOPE SOUTHEAST FLOW WILL BANK ON AT LEAST A DRY START TO THE DAY AND A CHANCE FOR SOME WARMING WITH HIGHS NEAR 70. && .LONG TERM /TUESDAY THROUGH THURSDAY/... QUESTION IN FORECAST IS HOW LONG WILL THE SLOW MOVING UPPER LOW TAKE TO FINALLY OPEN AND LIFT OUT OF THE REGION. MODELS CONTINUE TO BOUNCE BACK AND FORTH ON HANDLING OF THIS LOW. GENERAL CONSENSUS IS TO MOVE THE LOW AND ITS AFFECT NE OUT OF THE AREA WED LEAVING LINGERING SMALL CHANCE IN THE EAST. HOWEVER...ON THU EVEN THOUGH THERE ARE DIFFERENT SOLUTIONS...THE NET RESULT IS TO HAVE ABOVE NORMAL MOISTURE OVER THE AREA WITH AT LEAST A SMALL THREAT FOR SHOWERS. TEMPS SHOULD SHOW A LITTLE WARMING BY MID WEEK BUT STILL NOT LIKELY TO GET MUCH ABOVE 70 DEGREES. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... EXPECT SCT MID CLOUDS AND BKN HIGH CLOUDS TO CONTINUE THIS MORNING WITH A LITTLE CU DEVELOPING LATER IN THE MORNING. NARROW BAND OF MOISTURE WILL ACCOMPANY STRONG COLD FRONT THAT MOVES ACROSS TAF SITES FROM 18Z TO ABOUT 01 TO 02Z...SO ONLY SEE ISOLATED SHRA/TSRA FORMING AT MOST SO THREAT TOO SMALL TO MENTION. BIGGEST ISSUE WILL BE INCREASING WINDS. UNTIL THE AIRMASS MIXES MORE SHOULD SEE LLWS CONTINUE FOR A WHILE LONGER BEFORE TRANSITION TO WINDY CONDITIONS AND MECHANICAL TURBULENCE. ONCE AIRMASS MIXES...SURFACE WINDS SHOULD INCREASE TO ABOUT 20 TO 25 KNOTS WITH GUSTS MOSTLY FROM 30 TO 35 KNOTS. WINDS WILL BECOME WEST WITH FRONTAL PASSAGE AND THEN DIMINISH SOME BY LATE EVENING EXCEPT AT ERI WHERE STRONGER FLOW MOVING ACROSS LAKE ERIE LIKELY TO KEEP WINDS UP THERE. WRAP AROUND MOISTURE ADDED WITH INCREASING LAKE EFFECT CONDITIONS SHOULD ALLOW STRATOCU TO START TO WORK SE INTO THE SNOWBELT AREA STARTING AFTER 06Z TONIGHT. .OUTLOOK...NON-VFR CONDITIONS POSSIBLE SAT FOR CLE AREA EAST. THEN ACROSS THE AREA MONDAY AFTERNOON THROUGH TUESDAY. && .MARINE... NEW MODEL RUNS REMAIN CONSISTENT SO LITTLE CHANGES TO FORECAST. CONCERN REMAINS THAT AIRMASS COULD MIX ENOUGH TO BRING MARGINAL GALES TO LAKE SURFACE LATE TODAY INTO EARLY TONIGHT AS FRONTAL PASSAGE OCCURS...BUT FOR COLLABORATION WILL STAY AT 30 KNOTS WITH A SCA. OTHER THAN A WIND SHIFT OF ABOUT 20 TO 30 DEGREES AND SOME ADDED LOWER CLOUDS THE FRONTAL PASSAGE WILL GENERALLY BE WITHOUT SIGNIFICANCE. FLOW CONTINUES TO VEER TO WEST TONIGHT AND GRADUALLY STARTS TO DIMINISH FROM WEST TO EAST LATE TONIGHT THROUGH SAT. LOW WATER CONDITIONS ARE POSSIBLE IN THE WESTERN BASIN TONIGHT. BY LATE SAT SMALL CRAFT WAVES SHOULD SUBSIDE ENOUGH OVER THE WEST END TO PROBABLY ALLOW TO SCA TO END THERE AND OVER THE REST OF THE LAKE SOMETIME ON SAT NIGHT. HIGH PRESSURE MOVING EAST INTO LAKE ONTARIO BY SUN NIGHT WILL CAUSE FLOW TO VEER TO TO NE ON SUN. LOW PRESSURE EXPECTED TO MOVE NE TO BE NEAR LAKE ERIE BY LATE MON NIGHT. UNTIL THE LOW ARRIVE SHOULD SEE MAINLY NE FLOW WHICH COULD INCREASE ENOUGH FOR MARGINAL SMALL CRAFT CONDITIONS. CHANGEABLE WINDS AND WAVES TUE AS THE LOW MOVES JUST NORTH OF THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR LEZ142>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, Sep 24, 5:45 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 545 AM EDT FRI SEP 24 2010 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-250945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 545 AM EDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS WILL GUST TO 40 MPH TODAY AS A COLD FRONT MOVES ACROSS THE AREA. ISOLATED STRONGER WIND GUSTS ARE POSSIBLE... ESPECIALLY DURING ANY SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-250945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 545 AM EDT FRI SEP 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WINDS WILL APPROACH GALE FORCE DURING AND AFTER A COLD FRONTAL PASSAGE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Ohio, 2010Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.